Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
MJB

Metformin and stomach ache

Recommended Posts

MJB

My dose was recently changed from 500mg 2x daily to 1000mg 2x daily. I have a stomach ache most days. Anyone else experience this? I would also like to know good alternatives to Metformin.

Share this post


Link to post
Share on other sites
dowling gram

Do you take it with food? If not that may help. If you've been able to tolerate Metforman in the past with no side effects and it's just the increased dosage that is bothering you you might try the slow release version of Metforman--Metforman ER. Some here who have not been able to tolerate Metforman have good results with the slow release Metforman.

 

I have read from others here that eating too many carbs when on met. can cause side effects.

 

There are alternatives but all are more expensive than Metforman. I can't tolerate any form of Metforman so I'm on Januvia and I've had no side effects from it but it is much more expensive than Metforman. Fortunately for me my drug plan covers it

Edited by dowling gram

Share this post


Link to post
Share on other sites
MJB

dowling gram, thanks for the response. My diet is LCHF. I have been taking the Metformin just before breakfast and just before dinner. I'm going to try taking after the meals and see what happens.

Share this post


Link to post
Share on other sites
Kit

I was initially put on 500mg one a day and then moved up to twice a day.  When I changed from once to twice a day, I did have some minor gastric issues.  I ran to the bathroom a lot in the early mornings.  However, this lasted less than two weeks and then everything calmed down again.

 

How long ago was the dose changed?

Share this post


Link to post
Share on other sites
MJB

Kit, my dose was changed in December and that's when I started having stomach aches. I totally gave up eating grains of any type about the same time and lost about 30 lbs. so I attributed the stomach issues with my body adapting to change.

 

I took last nights dose after dinner instead of before dinner and I feel better this morning than I did yesterday. I'm going to make sure to take the Metformin on a full stomach and see how it goes.

Share this post


Link to post
Share on other sites
meyery2k

Perhaps, as you get used to the increased dose, your will tolerate it better in addition to the above advice. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.